Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 44, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 25, 2008, 12:08 PM PDT for Riverside County, San Diego County, California. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2008, 12:08 PM PDT (19:08 UTC)
- Expired
- Aug 25, 2008, 5:55 PM PDT
- In force
- 6 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 86 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 2:04 PM PDT | FLASH FLOOD | 7 W Ranchita, CA | SAN FELIPE CREEK FLOODING COUNTY HIGHWAY S2 AT MILE MARKER 4. |
| Aug 25, 4:38 PM PDT | FLASH FLOOD | 10 Ssw Borrego Springs, CA | HIGHWAY 78 FLOODED BETWEEN SHELTER VALLEY AND YAQUI PASS AT SAN FELIPE CREEK CROSSING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 116 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1976 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 251908
FFWSGX
CAC065-073-252300-
/O.NEW.KSGX.FF.W.0044.080825T1908Z-080825T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1208 PM PDT MON AUG 25 2008
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITIES OF...PALM SPRINGS...INDIO...
EASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITY OF BORREGO SPRINGS...
* UNTIL 400 PM PDT
* AT 1159 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANZA...
VALLE VISTA...RANCHO MIRAGE...PALM DESERT COUNTRY...PALM DESERT...
CATHEDRAL CITY...BEAUMONT AND BANNING
THE WATERSHEDS BURNED LAST FALL ARE PARTICULARLY SUSCEPTIBLE TO FLASH
FLOODS AND DEBRIS FLOWS DURING RAINSTORMS. A SHORT PERIOD OF EVEN
MODERATE RAINFALL ON A BURNED WATERSHED CAN LEAD TO DEBRIS FLOWS.
RAINFALL THAT IS NORMALLY ABSORBED INTO HILLSLOPE SOILS CAN RUN OFF
ALMOST INSTANTLY AFTER VEGETATION HAS BEEN REMOVED BY WILDFIRE. THIS
CAUSES MUCH GREATER AND MORE RAPID RUNOFF THAN IS NORMAL FROM CREEKS
AND DRAINAGE AREAS. THE HIGHLY ERODIBLE SOILS IN A BURN SCAR ALLOW
FLOOD WATERS TO ENTRAIN LARGE AMOUNTS OF ASH, MUD...BOULDERS...AND
UNBURNED VEGETATION. WITHIN THE BURNED AREA AND DOWNSTREAM...THE
FORCE OF RUSHING WATER...SOIL AND ROCK CAN DESTROY CULVERTS...
BRIDGES...ROADWAYS AND BUILDINGS...POTENTIALLY CAUSING INJURY OR
DEATH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3363 11687 3396 11700 3395 11641 3392 11630
3392 11626 3384 11618 3365 11617 3319 11629
3265 11627 3260 11673
$$
ECC6 follow-up statements
000
WGUS76 KSGX 252037
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
137 PM PDT MON AUG 25 2008
CAC065-073-252300-
/O.CON.KSGX.FF.W.0044.000000T0000Z-080825T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-RIVERSIDE CA-
137 PM PDT MON AUG 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM PDT FOR
WESTERN RIVERSIDE AND EASTERN SAN DIEGO COUNTIES...
AT 125 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
HEAVIEST SHOWERS WERE NEAR CAMPO IN SOUTHERN SAN DIEGO
COUNTY...WARNER SPRINGS IN NORTHERN SAN DIEGO COUNTY AND IN THE SANTA
ROSA MOUNTAIN AREA IN THE RIVERSIDE COUNTY MOUNTAINS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANZA...VALLE
VISTA...RANCHO MIRAGE...PALM SPRINGS...PALM DESERT COUNTRY...PALM
DESERT...INDIO...CATHEDRAL
CITY...BEAUMONT...BANNING...CAMPO...WARNER SPRINGS...AND NEAR
SHELTER VALLEY.
IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS
FLOWS IN RECENT BURN AREAS ACCORDING TO THRESHOLDS PROVIDED BY THE
USGS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
DIEGO.
LAT...LON 3363 11687 3396 11700 3395 11641 3392 11630
3392 11626 3384 11618 3365 11617 3319 11629
3265 11627 3260 11673
$$
ECC000
WGUS56 KSGX 252250
FFWSGX
CAC065-073-260100-
/O.EXT.KSGX.FF.W.0044.000000T0000Z-080826T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
350 PM PDT MON AUG 25 2008
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WESTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITIES OF...PALM SPRINGS...INDIO...
EASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITY OF BORREGO SPRINGS...
* UNTIL 600 PM PDT
* AT 342 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM 9 MILES SOUTH OF BORREGO
SPRINGS...MOVING NORTHEAST AT 8 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHELTER VALLEY...AND RANCHO MIRAGE
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...NORMALLY DRY WASHES FLOWING DOWN FROM MOUNTAINS AND
INTO THE DESERT AREAS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
DIEGO.
LAT...LON 3363 11687 3396 11700 3395 11641 3392 11630
3392 11626 3384 11618 3365 11617 3319 11629
3265 11627 3260 11673
$$
BALFOUR000
WGUS76 KSGX 252317
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
417 PM PDT MON AUG 25 2008
CAC065-252323-
/O.CAN.KSGX.FF.W.0044.000000T0000Z-080826T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
417 PM PDT MON AUG 25 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN RIVERSIDE
COUNTY...
RADAR NO LONGER INDICATES THUNDERSTORMS CAPABLE OF PRODUCING FLASH
FLOODING OVER RIVERSIDE COUNTY. THE AIR MASS IS ALSO BECOMING STABLE
AND ADDITIONAL THUNDERSTORMS ARE UNLIKELY THIS AFTERNOON.
LAT...LON 3302 11637 3315 11647 3321 11629 3319 11629
3303 11629
$$
CAC073-260100-
/O.CON.KSGX.FF.W.0044.000000T0000Z-080826T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-
417 PM PDT MON AUG 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM PDT FOR EAST
CENTRAL SAN DIEGO COUNTY...
AT 408 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
RADAR RAINFALL ESTIMATES DURING THE PAST HOUR WERE CLOSE TO ONE INCH
FROM A THUNDERSTORM CENTERED OVER THE PINYON AND VALLECITO
MOUNTAINS...SOUTH OF BORREGO SPRINGS...EAST OF SHELTER VALLEY...AND
WEST OF OCOTILLO WELLS. THIS STORM IS MOVING SLOWLY NORTHEAST AND
WILL CONTINUE THE THREAT OF FLASH FLOODING OVER THE ANAZ BORREGO
DESERT AREA THROUGH 600 PM.
LAT...LON 3302 11637 3315 11647 3321 11629 3319 11629
3303 11629
$$
BALFOUR000
WGUS76 KSGX 260003
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
503 PM PDT MON AUG 25 2008
CAC073-260100-
/O.CON.KSGX.FF.W.0044.000000T0000Z-080826T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-
503 PM PDT MON AUG 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM PDT FOR EAST
CENTRAL SAN DIEGO COUNTY...
AT 438 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING OVER HIGHWAY 78 BETWEEN SHELTER VALLEY AND YAQUI
PASS...JUST EAST OF SCISSORS CROSSING.
DOPPLER RADAR SHOWS THE THUNDERSTORM THAT PRODUCED THE HEAVY RAIN
HAS MOVED EAST AND DISSIPATED. HOWEVER EXCESSIVE RUNOFF MAY CONTINUE
TO PRODUCE FLOODING UNTIL 600 PM OVER THE NORMALLY DRY WASHES AND
STREAMS.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
GRAPEVINE CANYON...SAN FELIPE CREEK...CHUCKWALLA WASH...MINE WASH...
PINYON WASH AND VALLECITO WASH.
LAT...LON 3302 11637 3315 11647 3321 11629 3319 11629
3303 11629
$$
BALFOUR000
WGUS76 KSGX 260039
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
539 PM PDT MON AUG 25 2008
CAC073-260100-
/O.CON.KSGX.FF.W.0044.000000T0000Z-080826T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-
539 PM PDT MON AUG 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM PDT FOR EAST
CENTRAL SAN DIEGO COUNTY...
AT 517 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
HIGHWAY 78 WOULD BE CLOSED DUE TO FLOODING UNTIL 900 PM.
DOPPLER RADAR HAS NOT INDICATED ANY HEAVY RAINFALL SINCE 430 PM AND
RUNOFF INTO SAN FELIPE CREEK SHOULD BE ENDING. HOWEVER WATER WILL
STILL BE RUNNING HIGH FURTHER EAST AND DOWN STREAM PAST OCOTILLO
WELLS. HOWEVER THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT
600 PM.
LAT...LON 3311 11631 3313 11640 3316 11631 3316 11629
3312 11629
$$
BALFOUR000
WGUS76 KSGX 260055
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
555 PM PDT MON AUG 25 2008
CAC073-260105-
/O.CAN.KSGX.FF.W.0044.000000T0000Z-080826T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-
555 PM PDT MON AUG 25 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL SAN
DIEGO COUNTY...
LAT...LON 3311 11631 3313 11640 3316 11631 3316 11629
3312 11629
$$
BALFOURWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 9:30 AM PDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 25, 9:30 AM PDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT MON AUG 25 2008 .SYNOPSIS... MONSOONAL MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS TO THE MOUNTAINS AND DESERTS FOR MUCH OF THE WEEK. ONSHORE FLOW AND THE MARINE LAYER WILL CONTINUE TO BRING NIGHT AND MORNING LOW CLOUDS AND FOG TO THE COASTAL AREAS AND WESTERN SAN DIEGO VALLEYS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (TODAY THROUGH WEDNESDAY)... SHAPING UP TO BE AN ACTIVE WEATHER DAY AS INSTABILITY INCREASES AND MOISTURE STREAMS IN FROM THE EAST. THUNDERSTORMS WERE ONGOING THIS MORNING JUST SOUTH OF THE BORDER AND A FEW HAVE SINCE CROSSED INTO SAN DIEGO COUNTY. INCREASED THE POPS TO ACCOUNT FOR THE POSSIBILITY OF MORNING SHOWERS AND/OR THUNDERSTORMS MOVING INTO SAN DIEGO COUNTY OVER THE NEXT SEVERAL HOURS. A SIGNIFICANT GULF SURGE HAS SHOWN UP IN THE LOWER DESERTS WITH 70 DEGREE DEWPOINTS SPILLING INTO BEAUMONT THROUGH THE BANNING PASS. IN FACT THE DEWPOINT AT IMPERIAL AIRPORT REACHED A STIFLING 79 DEGREES AT 8 AM. THE SURGE APPEARS TO BE SOMEWHAT SHALLOW THOUGH AS DEWPOINTS IN THE LOWER MOUNTAINS REMAIN IN THE 40S/50S. MAX TEMPS SHOULD BE LOWER THAN YESTERDAY IN THE COACHELLA VALLEY BUT THE HUMIDITY WILL BE MUCH HIGHER. THE 12Z NKX SHOWED CONSIDERABLE WARMING IN THE LOW LEVELS WITH CONTINUED COOLING ALOFT. THIS SHOULD TRANSLATE INTO ANOTHER DAY OF HOT WEATHER INLAND AND STEEPER LAPSE RATES IN THE LOW/MID LEVELS. THE INCREASE IN MOISTURE AND HEAT WILL BE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON OVER THE MOUNTAINS AND DESERTS. SOME OF THESE STORMS COULD DRIFT MOVE WEST INTO THE VALLEYS. NO WIND DATA WAS AVAILABLE ON THE SOUNDING...BUT MODELS SUGGEST THAT STORM MOTION WILL BE TO THE WEST NORTHWEST AT 5 MPH. STORM MOTION IS SUCH THAT FLASH FLOODING IS POSSIBLE DESPITE THE MARGINAL PW VALUES. NAM12 MODEL SOUNDINGS INDICATE 2500-3500 J/KG CAPE WITH LIS OF -7 TO -9 AND NO CIN THIS AFTERNOON OVER THE SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS. INSTABILITY WAS MUCH LESS OVER THE SAN BERNARDINO MOUNTAINS BUT THUNDERSTORMS ARE STILL EXPECTED THERE. 35-45 KT ANVIL LEVEL WINDS MAY HELP WITH STORM VENTILATION OVER THE PENINSULAR RANGE...AND WITH STRONG INSTABILITY IN PLACE THIS AFTERNOON...A FEW PULSE-SEVERE TYPE STORMS WILL BE POSSIBLE. WITH MAX TEMPS ABOVE 100 DEGREES AND MOISTURE SPILLING INTO THE INLAND EMPIRE...THUNDERSTORMS ARE POSSIBLE ALONG THE ELSINORE CONVERGENCE ZONE FROM NEAR ELSINORE TO HEMET/SAN JACINTO. IF STORMS DEVELOP IN THE INLAND EMPIRE...THEY WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY DOWNBURST WINDS DUE TO DRIER SUBCLOUD AIR. THE SUBTROPICAL RIDGE AXIS WILL REMAIN JUST TO THE NORTH OF SOUTHERN CALIFORNIA WITH EAST TO SOUTHEAST FLOW ALOFT DIRECTING MONSOONAL MOISTURE INTO THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY. THIS SHOULD MAINTAIN AT LEAST A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS EACH DAY. THERES ALWAYS THE POSSIBILITY THAT DIFFICULT TO TIME DISTURBANCES EMBEDDED IN THE EAST SOUTHEAST FLOW ALOFT COULD ENHANCE THUNDERSTORM ACTIVITY. THE WILD CARD IS TROPICAL STORM JULIO...WHICH IS CURRENTLY ABOUT 500 MILES SOUTH OF SAN DIEGO. WIDESPREAD THUNDERSTORMS ARE STILL ONGOING WITH JULIO AND ALTHOUGH JULIO IS EXPECTED TO FALL APART LATER TODAY...REMNANT MOISTURE MAY WORKS ITS WAY INTO THE FORECAST AREA OVER THE NEXT COUPLE DAYS. TEMPS ARE EXPECTED TO REMAIN NEAR OR SLIGHTLY ABOVE SEASONAL AVERAGES WITH PATCHY NIGHT/MORNING LOW CLOUDS AND FOG CONTINUING ALONG THE COAST AND IN THE WESTERN VALLEYS...MAINLY IN SAN DIEGO COUNTY. && .LONG TERM (THURSDAY THROUGH SUNDAY)... FOR THURSDAY AND FRIDAY...MID LEVEL MOISTURE WILL MAINTAIN THE SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. THERES QUITE A SPREAD IN THE SHORTWAVE DETAILS IN THE MODEL SOLUTIONS FOR THE WEEKENDS. THE DETAILS OF TROUGHING ALONG THE WEST COAST WILL INFLUENCE TO WHAT DEGREE ENOUGH MOISTURE REMAINS TO SUPPORT CONTINUED AFTERNOON AND EARLY EVENING MOUNTAIN AND DESERT THUNDERSTORMS OR WHETHER THERE IS ENOUGH DRYING TO REDUCE THE THUNDERSTORM CHANCES. THE CURRENT FORECAST DOESNT SHOW MUCH CHANGE FROM THE SLIGHT CHANCE POPS FOR MUCH OF THE WEEK. && .AVIATION... 251530Z..MAIN CONCERN TODAY WILL BE WITH THUNDERSTORMS. EXPECT AN ACTIVE DAY WITH STORMS DEVELOPING IN THE MOUNTAINS BY MIDDAY AND IN THE DESERTS AND SOME VALLEYS IN THE AFTERNOON AND EVENING. ISOLATED STORM TOPS TO FL500 ARE EXPECTED WITH STRONG UP AND DOWN DRAFTS... LARGE HAIL...AND LLWS CONTINUING INTO THE EVENING. OTHERWISE SCT-BKN CIGS AT FL100-150 WITH VIS UNRESTRICTED. FOR COASTAL AREAS...THE MARINE LAYER HAS THINNED TO ABOUT 1K FT. PATCHY STRATUS THIS MORNING SHOULD BE CLEAR OF COASTAL AIRPORTS BY 17Z BUT MAY LINGER AT THE BEACHES AND OFFSHORE INTO THE AFTERNOON. 3-5SM VIS RESTRICTIONS WILL LINGER UNTIL 19Z IN SOME AREAS. EXPECT LIMITED STRATUS TO REDEVELOP OVERNIGHT WITH BASES BEAR 800 FT MSL AND 1-3SM VIS RESTRICTIONS INTO THE MESAS AND COASTAL VALLEYS AFTER 06Z TUE. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...SCV AVIATION/MARINE...JAD NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Aug 25, 9:15 AM PDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 915 AM PDT MON AUG 25 2008 CAZ042-043-048-050-055>058-060>062-252300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 915 AM PDT MON AUG 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR ALL MOUNTAIN...DESERT...AND VALLEY LOCATIONS. THE FLASH FLOOD POTENTIAL INDEX IS MODERATE FOR PORTIONS OF THE MOUNTAINS...DESERTS...AND FAR INLAND VALLEYS. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH GUSTY WINDS AND FLASH FLOODING POSSIBLE. THUNDERSTORMS ARE MOST LIKELY IN THE MOUNTAINS...BUT A FEW COULD DRIFT INTO THE VALLEYS. THERE IS A SLIGHT CHANCE OF A THUNDERSTORM FORMING ALONG THE ELSINORE CONVERGENCE ZONE THIS AFTERNOON. ANY THUNDERSTORM THAT DEVELOPS IN THE VALLEYS TODAY COULD PRODUCE STRONG GUSTY DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR THE MOUNTAINS AND DESERTS FOR TUESDAY...THE FLASH FLOOD POTENTIAL INDEX IS MODERATE...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS REQUESTED. SCV
In the hours before
Local storm report, Aug 25, 11:21 AM PDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1121 AM PDT MON AUG 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL WRIGHTWOOD 34.36N 117.63W
08/25/2008 E0.25 INCH SAN BERNARDINO CA TRAINED SPOTTER
1100 AM HEAVY RAIN WRIGHTWOOD 34.36N 117.63W
08/25/2008 M0.50 INCH SAN BERNARDINO CA TRAINED SPOTTER
HALF INCH OF RAIN MEASURED BETWEEN 1030 AND 1100 AM.
1110 AM HAIL IDYLLWILD-PINE COVE 33.75N 116.72W
08/25/2008 E0.25 INCH RIVERSIDE CA TRAINED SPOTTER
PEA-SIZE HAIL OBSERVED FROM A THUNDERSTORM BETWEEN
IDYLLWILD AND BIG PINES.
&&
SCVLocal storm report, Aug 25, 11:37 AM PDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1137 AM PDT MON AUG 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN BIG BEAR CITY 34.27N 116.85W
08/25/2008 M0.67 INCH SAN BERNARDINO CA AWOS
BIG BEAR CITY AIRPORT MEASURED 0.67 INCHES OF RAIN IN 20
MINUTES. THUNDERSTORMS IS STILL IN PROGRESS.
&&
SCVThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:07 AM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 11 hr |
| Aug 25, 9:49 AM PDT | Marine Weather Statement | SGX | 4 hr | |
| Aug 25, 11:18 AM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Aug 25, 12:06 PM PDT | Flash Flood Warning | SGX | San Bernardino | 4 hr |
| Aug 25, 1:52 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 38 min |
| Aug 25, 2:31 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 74 min |
| Aug 25, 2:55 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 80 min |
Nearby
Flash Flood Warnings in California, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.